Alert archive / Wisconsin / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Green Bay, WI

February 2, 202122 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Feb 2, 2021, 2:25 PM CST for 22 counties in Wisconsin. It took effect at Feb 4, 2021, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2021, 2:25 PM CST (20:25 UTC)
In effect from
Feb 4, 2021, 3:00 AM CST
Expired
Feb 3, 2021, 2:57 PM CST
In force
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS43 KGRB 022025
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
225 PM CST Tue Feb 2 2021

...A WINTER STORM TO BRING A WINTRY MIX, SNOW, AND SOME GUSTY WINDS 
TO NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT INTO FRIDAY MORNING...

.A strengthening area of low pressure will travel from the central 
Plains to northern Michigan from Wednesday night through Friday.  
Although precipitation may start out as a wintry mix late Wednesday 
night, precipitation is expected to change to moderate or heavy snow 
on Thursday. Most locations will see around 4 to 8 inches by the 
time the snow ends late Thursday night.  However, gusty west winds 
will likely continue the hazardous weather into Friday.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030500-
/O.NEW.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-Southern Oconto
County-
Including the cities of Spread Eagle, New London, Brillion,
Keshena, Mountain, Antigo, Neopit, Harmony, High Falls Reservoir,
Eagle River, Crivitz, Clintonville, Townsend, Waupaca,
Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora,
Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg,
Porterfield, Appleton, Middle Inlet, Green Bay, Manitowoc,
Loomis, Pensaukee, Oshkosh, Rhinelander, Tomahawk, Wautoma,
Crandon, Plover, Brookside, Redgranite, Commonwealth, Peshtigo,
Merrill, Menasha, Two Rivers, Sister Bay, Stevens Point, Shawano,
Sobieski, Niagara, New Holstein, Sturgeon Bay, Wisconsin Rapids,
Wausaukee, and Kewaunee
225 PM CST Tue Feb 2 2021

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH 
FRIDAY MORNING...

* WHAT...A wintry mix to snow. The snow may be heavy at times.  
  Total snow accumulations of 4 to 8 inches possible. Winds could 
  gust as high as 35 mph late Thursday night into Friday.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From late Wednesday night through Friday morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday commutes, and possibly the Friday 
  morning commute as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

Persons should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

MPC
4 follow-up statements
292 
WWUS43 KGRB 030357
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
957 PM CST Tue Feb 2 2021

...A WINTER STORM TO BRING A WINTRY MIX, SNOW, AND SOME GUSTY WINDS 
TO NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT INTO FRIDAY MORNING...

.A strengthening area of low pressure will travel from the central 
Plains to northern Michigan from Wednesday night through Friday.  
Although precipitation may start out as a wintry mix late Wednesday 
night, precipitation is expected to change to moderate or heavy snow 
on Thursday. Most locations will see around 4 to 8 inches by the 
time the snow ends late Thursday night.  However, gusty west winds 
will likely continue the hazardous weather into Friday.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031200-
/O.CON.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-Southern Oconto
County-
Including the cities of Spread Eagle, New London, Brillion,
Keshena, Mountain, Antigo, Neopit, Harmony, High Falls Reservoir,
Eagle River, Crivitz, Clintonville, Townsend, Waupaca,
Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau, Aurora,
Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg,
Porterfield, Appleton, Middle Inlet, Green Bay, Manitowoc,
Loomis, Pensaukee, Oshkosh, Rhinelander, Tomahawk, Wautoma,
Crandon, Plover, Brookside, Redgranite, Commonwealth, Peshtigo,
Merrill, Menasha, Two Rivers, Sister Bay, Stevens Point, Shawano,
Sobieski, Niagara, New Holstein, Sturgeon Bay, Wisconsin Rapids,
Wausaukee, and Kewaunee
957 PM CST Tue Feb 2 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT 
THROUGH FRIDAY MORNING...

* WHAT...A wintry mix to snow. Total snow accumulations of 4 to 8 
  inches and ice accumulations of a light glaze possible. Winds 
  could gust as high as 35 mph late Thursday night into Friday.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From late Wednesday night through Friday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday morning and evening commutes, and 
  possibly the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

People should delay all travel if possible. If travel is absolutely 
necessary, drive with extreme caution and be prepared for sudden 
changes in visibility. Leave plenty of room between you and the 
motorist ahead of you, and allow extra time to reach your 
destination. Avoid sudden braking or acceleration, and be especially 
cautious on hills or when making turns. Make sure your car is 
winterized and in good working order.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski
096 
WWUS43 KGRB 031024
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
424 AM CST Wed Feb 3 2021

...A WINTER STORM WILL BRING A WINTRY MIX, SNOW, AND BLOWING SNOW TO 
NORTHEAST WISCONSIN LATE TONIGHT INTO FRIDAY MORNING...

.A strengthening area of low pressure will move from the Central 
Plains tonight to Ontario on Friday.  Although precipitation may 
start out as a wintry mix late tonight, precipitation is expected to 
change to moderate or heavy snow on Thursday. Most locations will 
see accumulations of 5 to 9 inches by the time the snow tapers off 
late Thursday night or Friday morning. Gusty west winds and 
considerable blowing and drifting snow will cause hazardous travel 
conditions to linger into Friday.

WIZ013-022-039-040-049-050-073-074-031830-
/O.EXT.KGRB.WS.A.0001.210204T1500Z-210205T1800Z/
Northern Marinette County-Door-Brown-Kewaunee-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Brillion, Loomis, Harmony, Crivitz,
Luxemburg, Manitowoc, Oconto, Little Suamico, Fish Creek,
Chilton, Porterfield, Middle Inlet, Green Bay, Pensaukee,
Brookside, High Falls Reservoir, Peshtigo, Two Rivers, Sister
Bay, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wausaukee,
and Kewaunee
424 AM CST Wed Feb 3 2021

...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH 
FRIDAY MORNING...

* WHAT...Heavy snow possible, especially Thursday afternoon and 
  evening. Total snow accumulations of 5 to 8 inches possible. West 
  winds could gust as high as 35 to 40 mph late Thursday night into 
  Friday, causing considerable blowing and drifting snow.

* WHERE...Portions of east central and northeast Wisconsin.

* WHEN...From Thursday morning through Friday morning.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

WIZ005-010>012-018>021-030-031-035>038-045-048-031830-
/O.CON.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Northern
Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Waushara-Winnebago-
Including the cities of Spread Eagle, New London, Keshena,
Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend,
Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau,
Aurora, Oshkosh, Appleton, Rhinelander, Tomahawk, Crandon,
Plover, Redgranite, Commonwealth, Merrill, Menasha, Wisconsin
Rapids, Stevens Point, Shawano, and Wautoma
424 AM CST Wed Feb 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
FRIDAY MORNING...

* WHAT...A light mix of snow, sleet and freezing rain possible late 
  tonight into early Friday, then heavy snow Thursday into Thursday 
  evening. Total snow accumulations of 6 to 9 inches. A light glaze 
  of ice possible in central Wisconsin late tonight into early 
  Thursday.  Winds could gust as high as 35 mph late Thursday night 
  into Friday, causing considerable blowing and drifting snow in 
  open areas.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday morning and evening commutes, and 
  possibly the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.


&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
268 
WWUS43 KGRB 031744
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1144 AM CST Wed Feb 3 2021

...A WINTER STORM WILL BRING A WINTRY MIX, SNOW, AND BLOWING SNOW TO 
NORTHEAST WISCONSIN LATE TONIGHT INTO FRIDAY MORNING...

.A strengthening area of low pressure will move from the Central 
Plains tonight to Ontario on Friday.  Although precipitation may 
start out as a wintry mix late tonight, precipitation is expected to 
change to moderate or heavy snow on Thursday. Most locations will 
see accumulations of 5 to 9 inches by the time the snow tapers off 
late Thursday night or Friday morning. Gusty west winds and 
considerable blowing and drifting snow will cause hazardous travel 
conditions to linger into Friday.

WIZ005-010>012-018>021-030-031-035>038-045-048-032200-
/O.CON.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Northern
Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Waushara-Winnebago-
Including the cities of Spread Eagle, New London, Keshena,
Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend,
Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau,
Aurora, Oshkosh, Appleton, Rhinelander, Tomahawk, Crandon,
Plover, Redgranite, Commonwealth, Merrill, Menasha, Wisconsin
Rapids, Stevens Point, Shawano, and Wautoma
1144 AM CST Wed Feb 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
FRIDAY MORNING...

* WHAT...A light mix of snow, sleet and freezing rain possible late 
  tonight into early Friday, then heavy snow Thursday into Thursday 
  evening. Total snow accumulations of 6 to 9 inches. A light glaze 
  of ice possible in central Wisconsin late tonight into early 
  Thursday.  Winds could gust as high as 35 mph late Thursday night 
  into Friday, causing considerable blowing and drifting snow in 
  open areas.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday morning and evening commutes, and 
  possibly the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.


&&

$$

WIZ013-022-039-040-049-050-073-074-032200-
/O.CON.KGRB.WS.A.0001.210204T1500Z-210205T1800Z/
Northern Marinette County-Door-Brown-Kewaunee-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Brillion, Loomis, Harmony, Crivitz,
Luxemburg, Manitowoc, Oconto, Little Suamico, Fish Creek,
Chilton, Porterfield, Middle Inlet, Green Bay, Pensaukee,
Brookside, High Falls Reservoir, Peshtigo, Two Rivers, Sister
Bay, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wausaukee,
and Kewaunee
1144 AM CST Wed Feb 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH FRIDAY MORNING...

* WHAT...Heavy snow possible, especially Thursday afternoon and 
  evening. Total snow accumulations of 5 to 8 inches possible. West 
  winds could gust as high as 35 to 40 mph late Thursday night into 
  Friday, causing considerable blowing and drifting snow.

* WHERE...Portions of east central and northeast Wisconsin.

* WHEN...From Thursday morning through Friday morning.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Hykin
347 
WWUS43 KGRB 032057
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
257 PM CST Wed Feb 3 2021

...A WINTER STORM WILL BRING A WINTRY MIX, SNOW, AND BLOWING SNOW TO 
NORTHEAST WISCONSIN LATE TONIGHT INTO FRIDAY MORNING...

.A strengthening area of low pressure will move from the Central 
Plains tonight to Ontario on Friday. Although precipitation may 
start out as a wintry mix late tonight, precipitation is expected to 
change to moderate or heavy snow on Thursday. Most locations will 
see snow accumulations of 4 to 8 inches by the time the snow tapers 
off late Thursday night. Gusty west winds and considerable blowing 
and drifting snow will cause hazardous travel conditions to linger 
into Friday.

WIZ005-010>012-018>021-030-031-035>038-045-048-040500-
/O.UPG.KGRB.WS.A.0001.210204T0900Z-210205T1500Z/
/O.NEW.KGRB.WS.W.0001.210204T0900Z-210205T1500Z/
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Northern
Oconto County-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-
Waushara-Winnebago-
Including the cities of Spread Eagle, New London, Keshena,
Mountain, Antigo, Neopit, Eagle River, Clintonville, Townsend,
Waupaca, Marshfield, Lakewood, Neenah, Wausau, Lac Du Flambeau,
Aurora, Oshkosh, Appleton, Rhinelander, Tomahawk, Crandon,
Plover, Redgranite, Commonwealth, Merrill, Menasha, Wisconsin
Rapids, Stevens Point, Shawano, and Wautoma
257 PM CST Wed Feb 3 2021

...WINTER STORM WARNING IN EFFECT FROM 3 AM THURSDAY TO 9 AM CST 
FRIDAY...

* WHAT...A light mix of snow, sleet, and freezing rain late tonight 
  into early Thursday, then heavy snow into Thursday evening. Total 
  snow accumulations of 5 to 8 inches. A light glaze of ice possible 
  in central Wisconsin late tonight into early Thursday. Winds could 
  gust as high as 35 mph late Thursday night into Friday, causing 
  considerable blowing and drifting snow in open areas.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From 3 AM Thursday to 9 AM CST Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday morning and evening commutes, and 
  possibly the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ013-022-039-040-049-050-073-074-040500-
/O.UPG.KGRB.WS.A.0001.210204T1500Z-210205T1800Z/
/O.NEW.KGRB.WS.W.0001.210204T1500Z-210205T1800Z/
Northern Marinette County-Door-Brown-Kewaunee-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Brillion, Loomis, Harmony, Crivitz,
Luxemburg, Manitowoc, Oconto, Little Suamico, Fish Creek,
Chilton, Porterfield, Middle Inlet, Green Bay, Pensaukee,
Brookside, High Falls Reservoir, Peshtigo, Two Rivers, Sister
Bay, Sobieski, Niagara, New Holstein, Sturgeon Bay, Wausaukee,
and Kewaunee
257 PM CST Wed Feb 3 2021

...WINTER STORM WARNING IN EFFECT FROM 9 AM THURSDAY TO NOON CST 
FRIDAY...

* WHAT...Heavy snow possible, especially Thursday afternoon and 
  evening. Total snow accumulations of 4 to 8 inches possible. West 
  winds could gust as high as 35 mph late Thursday night into 
  Friday, causing considerable blowing and drifting snow.

* WHERE...Portions of east central and northeast Wisconsin.

* WHEN...From 9 AM Thursday to Noon CST Friday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Hykin

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 2, 2:13 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 2, 2:13 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
213 PM CST Tue Feb 2 2021

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 211 PM CST Tue Feb 2 2021

One more day of quiet and mild weather tomorrow will be followed
by a rapid transition to harsh winter conditions during the latter
part of the work week and the weekend. Several inches of snow
will be followed by strong winds and then bitterly cold
conditions.

The flow across Canada will become very blocky during the period.
When combined with ridging over the eastern Pacific, that will
allow a large, bitterly cold air mass to settle south into the
CONUS. An energetic band of westerlies across the CONUS will
generate a series of cyclones. The system crossing the region late
this week will bring significant wintry precipitation to the
area, with subsequent systems generating lighter precipitation or
passing south of the area.

Temperatures (especially highs) will remain considerably above
normal for a couple more days, then crash. Readings of 20 to 30F
degrees below normal are likely by the end of the weekend. A
little moderation will occur next week, but temperatures will
remain significantly below normal. Precipitation is expected to
be AOA normal for the period.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 211 PM CST Tue Feb 2 2021

Relatively quiet weather is expected tonight into tomorrow as
ridging crosses the area. The main forecast issue is the
potential for low clouds and some fog to develop under the ridge
axis. That occurred across MN/IA last night, but guidance provided
only very limited support for it happening across WI tonight.
Opted to have some low cloud and fog formation across the West
after midnight, but kept it out of the east. That will affect low
temperatures, so built in more of a W-E gradient across the area
than given by the guidance.

Went a little above guidance for highs tomorrow, based primarily
on persistence.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 211 PM CST Tue Feb 2 2021

A very significant pattern change will take place late this week
when split flow will become amplified and blocky in nature across
North America.  This pattern is a configuration that hasn't been
present this winter for the most part, and will bring periods of
snow and extreme cold to the region. The snow will occur first as
a result of a strengthening cyclone due to pass across the region
on Thursday and Thursday night. Models continue to have
strength/track differences that leads to uncertainty with snow
amounts amongst other details. Prefer a solution closer to a
ecmwf/gfs blend, which have similar details compared to their
respective ensemble means.

Wednesday night through Thursday night...A deep shortwave will be
pushing a cold front across the northern Mississippi Valley on
Wednesday night.  As moisture transport increases aloft ahead of the
front, models insist on enough saturation for light precip to
begin late in the evening to overnight across much of the area.
Forecast soundings show a warm layer aloft centered around 875-850mb
as precip commences, which could lead to enough melting for
sleet/freezing rain for a several hour period overnight into mid-
morning Thursday before the column cools with the advancing trough.
The time of the day of this potential mixed precip is worrisome, as
it would be occurring during the morning commute and before daytime
insolation has a chance to warm surface temps. Will continue to show
small ice accumulations during this period.  Precip rates will then
increase in intensity later Thursday morning into the afternoon as
the low advances into northern Illinois.  With the start of the
heavier precip, should see temps cool enough for precip to be a
heavy, wet snow.  Forecast trends show snow accumulations trending
upward over the past several model cycles, but still room for
amounts/trends to change depending up the strength/track of the
surface low.  Forecast snow amounts (4-8") are on par, maybe
slightly higher than the previous forecast.  As a result, will issue
a winter storm watch from late Wednesday night into Friday morning.
Blowing and drifting snow should not be an issue until late Thursday
night when northwest winds increase.

Rest of the forecast...Low pressure will continue to intensify on
Friday as it lifts northeast across northern Lake Huron.  Despite
snow ending early in the day, impacts from the cyclone will be
ongoing on Friday on the backside of cyclone.  Gusty west to
northwest winds between 30-35 mph will likely lead to blowing and
drifting of the new snowfall, especially on north-south orientated
roadways.  Furthermore, an influx of arctic air will lead to minimal
rises in temps on Friday, and wind chills will likely remain in the
negative teens to negative single digits for most of the area.
Thereafter, a cold airmass will be in place through Saturday, which
could lead to wind chills approaching 20 below over north-central WI
on Friday night.  But the primary surge of bitterly cold arctic air
will arrive on Saturday night behind a strong cold front.  Some
forcing/moisture aloft appears to be present ahead of digging
shortwave energy, and that could lead to scattered snow showers.
Behind this front, Wisconsin will be in the deep freeze with wind
chill headlines likely during the night-time/morning hours and highs
struggling to warm above zero.  Previous model runs had central WI
on the northern fringe of light snowfall late in the weekend, but
there appears to be only a very low chance of that occurring.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1202 PM CST Tue Feb 2 2021

The overall weather situation will be quiet the next 24 hours, but
that will result in some aviation forecast issues. The current low
deck (1800-3500 ft CIGS) should continue to shift SW and gradually
dissipate. The concern is whether FG/ST re-develop under the
ridge axis that will be across the area tonight--as it did acrs
MN/IA last night. The aviation guidance hinted at this but didn't
give a strong endorsement. Fcst soundings did show a strong low-
level inversion, though with limited moisture. Opted to go with
FG/ST across the west, but keep it out of the east where it is
climatologically less common. In any case, this is a highly
uncertain aspect of the forecast and may require significant
modification with later issuances.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MPC
AVIATION.......Skowronski
Hazardous weather outlook, Feb 2, 2:09 PM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
209 PM CST Tue Feb 2 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
209 PM CST Tue Feb 2 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A winter storm will likely bring hazardous travel conditions to
the region from late Wednesday night into Friday. A wintry mix of
precipitation will develop late Wednesday night or Thursday
morning. The precipitation will change to mainly snow Thursday and
then continue into Thursday night before diminishing. A total
accumulation of 4 to 8 inches is possible. Gusty west winds will
develop as the snow diminishes Thursday night, likely resulting in
blowing and drifting of the snow, and hampering efforts to treat
roads.

Snow showers will be possible at times Friday into the weekend.
Temperatures will trend downward during this period. The
combination of very cold temperatures and strong winds will
result in low wind chills, and dangerous conditions for anyone
outdoors without adequate winter clothing. The cold conditions
will continue into next week.

Be sure to monitor later forecasts for the latest information on
the snow Thursday into Friday, and the potential for a dangerous
combination of wind and cold during the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-032015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
209 PM CST Tue Feb 2 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is potential for westerly gale force gusts late Thursday
night into Friday.

Skowronski/MPC

Nearby

Winter Storm Watches in Wisconsin, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.